Utah, 2006

Flash Flood in Utah, July 19, 2006

July 19, 2006 · NWS SLC · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 19, 8:45 AM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 19, 8:45 AM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 AM MDT WED JUL 19 2006

.SYNOPSIS...MOISTURE HAS INCREASED OVER THE AREA. A DRIER NORTHERLY
FLOW RETURNS FRIDAY THROUGH THE WEEKEND...SUPPRESSING MOISTURE TO
FAR SOUTHERN UTAH...AS A LARGE UPPER LEVEL RIDGE BUILDS ACROSS THE
WESTERN STATES.

&&

.DISCUSSION...LOTS OF MOISTURE OVER THE ENTIRE FORECAST AREA TODAY
AS SHOWN IN PRECIPITABLE WATER VALUES ON SOUNDING...GOES...AND
ROOFTOP SENSOR...GENERALLY 1.1 INCH OR GREATER. SURFACE DEWPOINT
TEMPS ALSO HIGHER TODAY THAN YESTERDAY OVER THE ENTIRE AREA WHICH
SHOULD RESULT IN LOWER CLOUD BASES AND POTENTIALLY MORE RAIN MAKING
IT TO THE GROUND. YESTERDAY RAINFALL WAS WIDESPREAD BUT GENERALLY
LESS THAN .10 INCH.  BETTER CHANCE TODAY FOR HIGHER AMOUNTS.
HOWEVER AIRMASS ALOFT IS STILL QUITE WARM AND INSTABILITY WILL BE
LIMITED. ALSO HAVING A TOUGH TIME FINDING A SPECIFIC FEATURE TO
FOCUS CONVECTION. THERE IS A WELL DEFINED DEFORMATION ZONE OVER THE
NORTH THAT WILL DRIFT NORTHWARD TO THE UT/ID BORDER THIS AFTERNOON
AND THAT WILL LIMIT THE NORTHERN EXTENT OF THE CONVECTION...BUT
OTHERWISE FEATURES ARE ILL DEFINED.

HAVE DECIDED NOT TO ISSUE FLASH FLOOD WATCH AT THIS TIME BUT INSTEAD
WILL MONITOR CONVECTION AND PRECIP AS IT DEVELOPS. LIMITED CAPE MAY
MEAN INTENSE PHASE OF STORMS WILL BE SHORT LIVED...LIMITING HEAVY
RAIN.  WILL HAVE TO WAIT AND SEE HOW IT DEVELOPS.

UPDATED ALL ZONES FOR TODAY. INCREASED POPS IN WASHINGTON COUNTY PER
AZ STORMS THAT ARE HEADED THAT WAY RIGHT NOW. HAVE ALSO ACCELERATED
POPS FROM THE AFTERNOON INTO THIS MORNING GIVEN LIGHT SHOWERS THAT
ARE LIKELY STILL LINGERING OVER CENTRAL UT AT THIS TIME.

&&

.AVIATION...PROBABILITY OF THUNDERSTORMS AT KSLC IS 40 PERCENT TODAY
MAINLY BETWEEN 19Z AND 03Z. ANY PASSING STORMS MAY PRODUCE SUDDEN
WIND GUSTS OVER 25 KNOTS FROM VARIABLE DIRECTIONS AND THE CHANGING
WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY TODAY.

&&

.FIRE WEATHER...SOMEWHAT HIGHER HUMIDITIES HAVE SPREAD INTO SOUTHERN
AND PORTIONS OF CENTRAL UTAH WHILE THE NORTHERNMOST ZONES REMAIN
QUITE DRY TODAY WITH LITTLE CONVECTION YESTERDAY NORTH OF I-80. THIS
AREA WILL HAVE THE GREATEST THREAT FOR DRY THUNDERSTORMS AND STRONG
OUTFLOW WINDS TODAY...THEREFORE WILL ISSUE A RED FLAG WARNING
COVERING ZONES MAINLY NORTH OF I-80 AND THE DUGWAY DESERTS AS WELL
AS THE TOOELE AND SALT LAKE VALLEYS. CENTRAL AND SOUTHERN PORTIONS
OF UTAH WILL HAVE A MIX OF WET AND DRY STORMS AND GUSTY OUTFLOW
WINDS ARE ALWAYS A POSSIBILITY WITH ANY STORMS. A DRY COLD FRONT IS
FORECAST TO MOVE ACROSS NORTHERN UTAH THURSDAY BRINGING DRIER AIR
AND DECREASED CLOUD COVER. THIS DRIER AIRMASS SPREADS ACROSS THE
ENTIRE STATE OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE
AREA...EXPECT ANOTHER WARMING TREND TO NEAR RECORD HIGH TEMPERATURES
IN MANY AREAS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING NOON UNTIL 10 PM TODAY
     UTZ420-421-422-423-425-426

WY...NONE.

&&

DUNN/STRUTHWOLF
Hazardous weather outlook, Jul 19, 3:42 AM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
442 AM MDT WED JUL 19 2006

UTZ001>021-WYZ021-201200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
442 AM MDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS
ACROSS THE REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL AND GUSTY WINDS. THUNDERSTORMS IN FAR NORTHERN UTAH WILL
BRING HAZARDOUS FIRE WEATHER CONDITIONS. REFER TO FIRE WEATHER
PRODUCTS FOR MORE DETAILS. THUNDERSTORMS ALONG AND SOUTH OF I-80
COULD PRODUCE LOCALIZED FLASH FLOODING TODAY.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL OCCUR ON THURSDAY. THESE STORMS WILL
HAVE LOCALLY HEAVY RAINFALL ACROSS EASTERN AND SOUTHERN UTAH.

ISOLATED THUNDERSTORMS WILL PERSIST ACROSS SOUTHERN AND FAR EASTERN
UTAH FROM FRIDAY INTO THE WEEKEND. VERY HOT TEMPERATURES WILL RETURN
TO THE THE AREA WITH AFTERNOON READINGS AROUND THE CENTURY MARK IN
THE NORTHERN VALLEYS AND NEAR 110 IN DIXIE AND SOUTHEAST UTAH.
MOISTURE AND ASSOCIATED THUNDERSTORMS MAY INCREASE OVER CENTRAL AND
NORTHERN UTAH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING
TO STANDARD OPERATING PROCEDURES.

TARDY

The radar

The Cedar City radar (KICX), 48 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Iron

When
July 19, 10:50 AM MST to 12:50 PM MST
Where
Iron County, 10 mi W of (Cdc)cedar City Arpt
Reported by
LAW ENFORCEMENT
Coordinates
37.859, -113.289 (the zone’s center; the record gives no point)

Flash flood in Antelope Springs. Several roads including Antelope Springs road washed out.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525069.